|hiv, aids, toxoplasmosis, epilepsy
Aug 18, 2008
Hello dear doctor and thank you very much for your answers here!
I have hiv for about 6 years now, got diagnosed in august last year. I got toxoplasmosis in february this year and having epileptical attacks time to time.
At the moment I'm taking Atripla once daily, Sulfadiazin 8 pills per day , Daraprim 2 pills daily, Keppra 2000 mg daily. I had viral load of 100 and my Cd4 cells were 290 at the last check about 1 month ago.
Could you please advise me, whether I could have got epileptical attacks from Daraprim , I read that it might be its side effect or maybe it's effect of toxoplasmosis?
Do you have experience with similar diagnosis and what would you advise me?
Are there any natural means to improve my health?
Is the combination of medicines I'm taking good? Or maybe it could be improved somehow?
Should I exercise more? What kind of food and drinks should be optimal for me?
What vitamins and supplements could you advise?
Thank you very much for your help.
| Response from Dr. Henry
Toxoplasmosis can result in seizures which can be recurrent. I have cared for numerous patientts with your condition. Daraprim is a treatment for toxoplasmosis which is often continued until CD4 count is consistently > 300-350 and there has been no evidence of active toxoplasmosis (clinically or on brain scan). Exercise with common sense is usually fine. No natural products have been proven effective to fight toxo or HIV. A good multivitamin with minerals is often helpful. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.